Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 122, NWS JSJ

August 22, 2011

NWS JSJ issued this small craft advisory at Aug 22, 2011, 6:26 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2011, 6:26 AM CDT (11:26 UTC)
Expired
Aug 22, 2011, 7:00 PM CDT
In force
13 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WHCA72 TJSJ 221126
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
726 AM AST MON AUG 22 2011

...HURRICANE IRENE IS MOVING ACROSS THE LOCAL ATLANTIC WATERS...

HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC
WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA
CONDITIONS ACROSS MOST OF THE REGIONAL WATERS. RESIDENTS SHOULD
CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.

AMZ722-221930-
/O.NEW.TJSJ.SC.Y.0122.110822T1126Z-110823T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
726 AM AST MON AUG 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. 

WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR
GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
500 
WHCA72 TJSJ 221714
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
114 PM AST MON AUG 22 2011

...HURRICANE IRENE IS MOVING ACROSS THE LOCAL ATLANTIC WATERS...

HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC
WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA
CONDITIONS ACROSS MOST OF THE REGIONAL WATERS. RESIDENTS SHOULD
CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.

AMZ722-230000-
/O.CON.TJSJ.SC.Y.0122.000000T0000Z-110823T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
114 PM AST MON AUG 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING. 

WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR
GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
376 
WHCA72 TJSJ 222035
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 PM AST MON AUG 22 2011

...HURRICANE IRENE IS MOVING AWAY FROM THE LOCAL ATLANTIC
WATERS...

HURRICANE IRENE WILL CONTINUE TO MOVE AWAY FROM THE LOCAL ATLANTIC
WATERS THROUGH THIS EVENING. THIS SYSTEM WILL CONTINUE TO GENERATE
HAZARDOUS WIND AND SEA CONDITIONS ACROSS MOST OF THE REGIONAL
WATERS. RESIDENTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS
SYSTEM.

AMZ712-715-725-732-735-741-742-745-230000-
/O.EXA.TJSJ.SC.Y.0122.000000T0000Z-110823T0000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
435 PM AST MON AUG 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. 

WINDS AND WAVES: SOUTHEAST WINDS 16 TO 19 KNOTS. SEAS 5 TO 7
FEET.

WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR
GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-230000-
/O.CON.TJSJ.SC.Y.0122.000000T0000Z-110823T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
435 PM AST MON AUG 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING. 

WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR
GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 3:57 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 22, 3:57 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
457 AM AST MON AUG 22 2011

.SYNOPSIS...TS IRENE WILL CONTINUE TO MOVE AWAY FROM PR THIS
MORNING. RAINBANDS TO AFFECT THE ISLAND ALL DAY.

&&

.DISCUSSION...IRENE MADE LANDFALL EARLY THIS MORNING AROUND 125 AM
NEAR PUNTA SANTIAGO. FIRST IMAGES AFTER THE SATELLITE ECLIPSE SHOW
THAT IRENE DEGRADED IN APPEARANCE. HOWEVER...MORE RECENTLY LAST
FEW SATELLITE AND RADAR IMAGES SHOW IRENE IMPROVING SIGNIFICANTLY
IN ORGANIZATION. HOWEVER...THE STRONGEST WINDS WILL REMAIN OVER
WATER WITH TS FORCE WINDS OVER LAND.

RAIN WILL CONTINUE ALL DAY AND THESE RAINS WILL BE ACCOMPANIED
WITH WINDS OF TS FORCE. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT.
WINDS WILL BEGIN TO SUBSIDE THIS AFTERNOON WHILE RAINS LIKELY
PERSIST THROUGH THE EVENING.

&&

.AVIATION...PREDOMINANT MVFR CONDITIONS WITH TS FORCE WINDS XPCD
THROUGH THE MORNING.

&&

.MARINE...TS WARNING IN EFFECT FOR MOST WATERS XCPT ATLC WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  79  89  79 / 100  50  30  30
STT  87  80  89  80 / 100  70  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
     PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
     SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

     HURRICANE WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

     TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

&&

64/64

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:54 PM CDTFlash Flood WarningJSJ12 hr
Aug 21, 10:31 PM CDTFlash Flood WarningJSJ9 hr
Aug 21, 11:26 PM CDTFlash Flood WarningJSJ10 hr
Aug 22, 5:56 AM CDTFlash Flood WarningJSJ4 hr
Aug 22, 6:54 AM CDTFlash Flood WarningJSJ5 hr
Aug 22, 7:30 AM CDTFlash Flood WarningJSJ2 hr
Aug 22, 8:44 AM CDTFlash Flood WarningJSJ2 hr
Aug 22, 9:29 AM CDTAreal Flood WarningJSJ21 hr
Aug 22, 10:14 AM CDTAreal Flood WarningJSJ58 hr
Aug 22, 10:28 AM CDTAreal Flood AdvisoryJSJ6 hr
Aug 22, 12:20 PM CDTAreal Flood WarningJSJ13 hr
Aug 22, 12:52 PM CDTAreal Flood AdvisoryJSJ3 hr
Aug 22, 2:33 PM CDTAreal Flood WarningJSJ9 hr
Aug 22, 3:51 PM CDTAreal Flood WarningJSJ9 hr
Aug 22, 4:06 PM CDTFlash Flood WarningJSJ6 hr
Aug 22, 5:17 PM CDTFlash Flood WarningJSJ6 hr
Aug 22, 5:35 PM CDTAreal Flood AdvisoryJSJ7 hr
Aug 21, 7:17 PM CDTFlash Flood WarningJSJ11 hr
Aug 22, 11:56 AM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.